Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Apr 5, 2011, 3:58 PM CDT for 24 counties in Texas. It took effect at Apr 6, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 3:58 PM CDT (20:58 UTC)
- In effect from
- Apr 6, 2011, 12:00 PM CDT
- Expired
- Apr 6, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 24 counties
Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4161 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS84 KFWD 052058 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT TUE APR 5 2011 ...A RED FLAG WARNING IN EFFECT ALONG AND WEST OF A GOLDTHWAITE.... WEATHERFORD...GAINESVILLE LINE WEDNESDAY AFTERNOON DUE TO DRY AND WINDY CONDITIONS... .GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS ALONG AND WEST OF A GOLDTHWAITE...WEATHERFORD... GAINESVILLE LINE WEDNESDAY AFTERNOON. THE WINDS WILL START TO DECREASE AND RELATIVE HUMIDITIES WILL START TO INCREASE TOWARD SUNSET. TXZ091-092-100>102-115>117-129>131-141>143-060500- /O.NEW.KFWD.FW.W.0010.110406T1700Z-110407T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER- EASTLAND-ERATH-HOOD-COMANCHE-MILLS-HAMILTON- 358 PM CDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS ALONG AND WEST OF A GOLDTHWAITE...WEATHERFORD... GAINESVILLE LINE WEDNESDAY AFTERNOON. THE WINDS WILL START TO DECREASE AND RELATIVE HUMIDITIES WILL START TO INCREASE TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
4 follow-up statements
963 WWUS84 KFWD 060456 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1156 PM CDT TUE APR 5 2011 ...A RED FLAG WARNING IN EFFECT ALONG AND WEST OF A GOLDTHWAITE TO WEATHERFORD TO GAINESVILLE LINE WEDNESDAY AFTERNOON DUE TO DRY AND WINDY CONDITIONS... .GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS ALONG AND WEST OF A GOLDTHWAITE TO WEATHERFORD TO GAINESVILLE LINE WEDNESDAY AFTERNOON. THE WINDS WILL START TO DECREASE AND RELATIVE HUMIDITIES WILL START TO INCREASE TOWARD SUNSET. TXZ091-092-100>102-115>117-129>131-141>143-061200- /O.CON.KFWD.FW.W.0010.110406T1700Z-110407T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER- EASTLAND-ERATH-HOOD-COMANCHE-MILLS-HAMILTON- 1156 PM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS ALONG AND WEST OF A GOLDTHWAITE... WEATHERFORD... GAINESVILLE LINE WEDNESDAY AFTERNOON. THE WINDS WILL START TO DECREASE AND RELATIVE HUMIDITIES WILL START TO INCREASE TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ CAVANAUGH
860 WWUS84 KFWD 060848 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CDT WED APR 6 2011 ...A RED FLAG WARNING IS IN EFFECT ALONG AND WEST OF INTERSTATE 35 THIS AFTERNOON DUE TO DRY AND WINDY CONDITIONS... .GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS ALONG AND WEST OF GAINESVILLE...HILLSBORO...TO TEMPLE LINE THIS AFTERNOON. BY SUNSET THE WIND WILL DECREASE SLIGHTLY AND RELATIVE HUMIDITIES WILL INCREASE. TXZ103-118-132-133-144-145-156>159-061700- /O.EXA.KFWD.FW.W.0010.110406T1700Z-110407T0000Z/ DENTON-TARRANT-SOMERVELL-JOHNSON-BOSQUE-HILL-LAMPASAS-CORYELL- BELL-MCLENNAN- 348 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. BY SUNSET THE WIND WILL DECREASE SLIGHTLY AND RELATIVE HUMIDITIES WILL INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TXZ091-092-100>102-115>117-129>131-141>143-061700- /O.CON.KFWD.FW.W.0010.110406T1700Z-110407T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER- EASTLAND-ERATH-HOOD-COMANCHE-MILLS-HAMILTON- 348 AM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. BY SUNSET THE WIND WILL DECREASE SLIGHTLY AND RELATIVE HUMIDITIES WILL INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
841 WWUS84 KFWD 061633 AAB RFWFWD URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1133 AM CDT WED APR 6 2011 ...A RED FLAG WARNING IS IN EFFECT ALONG AND WEST OF INTERSTATE 35 THIS AFTERNOON DUE TO DRY AND WINDY CONDITIONS... .GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS ALONG AND WEST OF GAINESVILLE...HILLSBORO...TO TEMPLE LINE THIS AFTERNOON. BY SUNSET THE WIND WILL DECREASE SLIGHTLY AND RELATIVE HUMIDITIES WILL INCREASE. TXZ091-092-100>103-115>118-129>133-141>145-156>159-070000- /O.CON.KFWD.FW.W.0010.110406T1700Z-110407T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- 1133 AM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS ALONG AND WEST OF GAINESVILLE...HILLSBORO...TO TEMPLE LINE THIS AFTERNOON. BY SUNSET THE WIND WILL DECREASE SLIGHTLY AND RELATIVE HUMIDITIES WILL INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
375 WWUS84 KFWD 062354 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 654 PM CDT WED APR 6 2011 ...RED FLAG WARNING EXPIRES AT 7 PM CDT... TXZ091-092-100>103-115>118-129>133-141>145-156>159-070100- /O.EXP.KFWD.FW.W.0010.000000T0000Z-110407T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- 654 PM CDT WED APR 6 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. SOUTHERLY WINDS ARE EXPECTED TO DIMINISH IN INTENSITY THROUGH THE EVENING HOURS. AFTER SUNSET RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER RAPIDLY AS DRY AIR IN PLACE OVER MUCH OF NORTH TEXAS IS EXPECTED TO COOL OFF QUICKLY. $$ CAVANAUGH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 3:43 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 5, 3:43 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT TUE APR 5 2011 .DISCUSSION... AN UPPER LEVEL RIDGE IS BUILDING ACROSS THE PLAINS AND WARMER TEMPERATURES CAN BE EXPECTED THROUGH THE END OF THE WEEK. THE WINDS TODAY HAVE REMAINED BELOW ADVISORY CRITERIA BUT STRONGER WINDS ARE EXPECTED FOR THE REMAINDER OF THE WEEK. THESE STRONGER WINDS WILL OCCUR IN RESPONSE TO SEVERAL SURFACE LOW PRESSURE SYSTEMS IN THE PLAINS. MOISTURE WILL SURGE BACK NORTH TOMORROW AND THURSDAY BUT ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS WESTERN PARTS OF THE CWA FOR MOST OF THE REMAINDER OF THE WEEK. DRY WEATHER IS FORECAST UNTIL SUNDAY BUT SOME ACTIVITY IS POSSIBLE ALONG THE DRYLINE THURSDAY THROUGH SATURDAY. THE POSITION OF THE DRYLINE WILL SHIFT EACH DAY BUT WILL MOVE NEAR OR INTO OUR WESTERN COUNTIES AT TIMES. THE MODEL SOUNDINGS CONTINUE TO INDICATE SOME INSTABILITY ABOVE THE CAP ON THURSDAY AS A PIECE OF ENERGY FROM THE PACIFIC MOVES THROUGH THE SOUTHERN PLAINS. INSTABILITY INCREASES ON FRIDAY AND SATURDAY BUT A SIGNIFICANT DISTURBANCE IS NOT FORECAST TO MOVE ACROSS THE REGION. HOWEVER...NORTH TEXAS WILL BE UNDER THE INFLUENCE OF SOUTHWEST FLOW ALOFT /AHEAD OF A DEEPENING TROUGH/ AND EMBEDDED WEAK DISTURBANCES MAY BE ENOUGH TO HELP BREAK THE CAP AND INITIATE STORMS ALONG THE DRYLINE. WE WILL ALSO NEED TO MONITOR DOWNSTREAM UPPER AIR SITES FOR INDICATIONS OF INCREASING MOISTURE /LIKELY FROM THE PACIFIC IN THE MID LEVELS/ THAT MAY RESULT IN AN INCREASE OF INSTABILITY AND DECREASE OF CIN. IF ALL THESE CONDITIONS COME TOGETHER...ISOLATED STORMS WILL BE POSSIBLE ON THE DRYLINE EACH DAY. FOR NOW...CONTINUED WITH LESS THAN 20 POPS ACROSS THE WESTERN COUNTIES EACH AFTERNOON THURSDAY THROUGH SATURDAY. A STRONG TROUGH WILL SWING THROUGH THE PLAINS ON SUNDAY WITH A PACIFIC FRONT MOVING THROUGH NORTH TEXAS. THERE IS A CHANCE FOR SHOWERS AND STORMS ALONG THIS FRONT BUT THE MODELS CONTINUE TO VARY 12 TO 18 HOURS ON THE TIMING OF THE FRONT. WITH LOW CONFIDENCE IN THE TIMING...HAVE KEPT 20 TO 30 POPS IN THE FORECAST SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. TEMPERATURES WILL NOT COOL MUCH BEHIND THIS FRONT AND HIGHS IN THE 80S ARE STILL EXPECTED EARLY NEXT WEEK. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 84 63 85 66 / 0 0 5 10 10 WACO, TX 47 84 62 85 67 / 0 0 5 10 10 PARIS, TX 43 79 59 81 64 / 0 0 5 10 10 DENTON, TX 46 83 60 83 65 / 0 5 5 10 10 MCKINNEY, TX 47 81 59 83 65 / 0 0 5 10 10 DALLAS, TX 51 84 63 85 66 / 0 0 5 10 10 TERRELL, TX 48 82 61 82 65 / 0 0 5 10 10 CORSICANA, TX 47 80 62 83 66 / 0 0 5 10 10 TEMPLE, TX 47 83 62 87 67 / 0 0 5 10 10 MINERAL WELLS, TX 49 88 58 89 61 / 0 5 5 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/82
Hazardous weather outlook, Apr 5, 3:36 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT TUE APR 5 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 336 PM CDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH SUNSET ALONG AND WEST OF A BONHAM...WAXAHACHIE...CAMERON LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN THIRD TO HALF OF NORTH TEXAS THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE REGION LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:09 PM CDT | Frost Advisory | FWD | Bosque, Collin, Comanche, Cooke, Delta, Denton and 19 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.